MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Catalog Number 10120
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during machine priming on a spectra optia device, the machine displayed the error message "return air detector, test to verify liquid present in the return line failed".They were able to reload a new disposable set and continue the procedure.Upon review of the information by terumo bct it was noted that the incident date of the event was reported as 03/01/2024 and the set expired 08/01/2023.There was not a transfusion recipient or patient involved at the time of the event, therefore no patient information is reasonably known.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: an unused spectra optia disposable set was received for investigation.The set was found to be assembled correctly with no kinks or missing parts.No disposable defects were identified.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during machine priming on a spectra optia device, the machine displayed the error message "return air detector, test to verify liquid present in the return line failed".They were able to reload a new disposable set and continue the procedure.Upon review of the information by terumo bct it was noted that the incident date of the event was reported as (b)(6) 2024 and the set expired (b)(6) 2023.There was not a transfusion recipient or patient involved at the time of the event, therefore no patient information is reasonably known.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
Investigation: an unused spectra optia disposable set was received for investigation.The set was found to be assembled correctly with no kinks or missing parts.No disposable defects were identified.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that there was no use of an expired set.No further reporting will be provided as this does not represent a reportable event. .
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key19061945
Report Number1722028-2024-00132
Device Sequence Number12236494
Product Code LKN
UDI-Device Identifier05020583101203
UDI-Public05020583101203
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue Number10120
Device Lot Number2108313130
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/18/2024
06/05/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/02/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown